MAUDE Adverse Event Report: ALLEN MEDICAL SYSTEMS ALLEN YELLOFIN ELITE; OPERATING ROOM ACCESSORIES TABLE TRAY

ALLEN MEDICAL SYSTEMS ALLEN YELLOFIN ELITE; OPERATING ROOM ACCESSORIES TABLE TRAY
Model Number O-YFES
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 10/31/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Customer reported that the yellofins malfunctioned resulting in patient malpositioning.Following the procedure, the patient experienced right lower extremity pain and weakness.This report was filed in our complaint handling system as complaint #(b)(4).
 
Additional Manufacturer Narrative
At the start of the case, the patient was positioned in dorsal lithotomy and in the middle of the case the surgeon noticed the right yellofins stirrup was drifting medially, and the right leg was turned inward.From that point on, the stirrup was checked frequently, and it continued to drift throughout the remainder of the procedure and was repositioned as needed.The stirrup was not switched out.The dermoid cyst removal procedure lasted an hour and a half, and the patient was taken out of the stirrups and out of lithotomy position for the appendectomy procedure.They also reported the or staff did not note any issues with the stirrups prior to the procedure, and to her knowledge, nobody at the surgical field was leaning on or reaching over the stirrup.On (b)(6) 2022, the patient complained of pain and weakness in her right lower extremity and required assistance from staff with ambulating.Physical therapy (pt) and neurology were consulted; however, no diagnostic tests were performed, no diagnosis was provided, and physical therapy was ordered by neurology.Per the rm, the patient could ambulate a short distance with assistance and the use of a walker and was hospitalized for one week due to her symptoms.On (b)(6) 2022, the patient was transferred to an off-site skilled nursing facility (snf) because she did not have assistance at home and the patient was to continue with pt.The yellofins stirrups are designed to position and support the patient¿s foot, lower leg, and upper leg in a variety of surgical procedures including, but not limited to gynecology, urology, laparoscopy, general and robotic surgery.These devices are intended to be used by healthcare professionals within the operating room setting.Ifu states to inspect the product for any visible damage and not to use the device if the product shows visible damage.Technicians went onsite to investigate the device but were not able to recreate the reported issue; however, it was identified that the clamp used by the customer was broken, the blade was not fully seated in clamp, the spar set screws had loosened and the cone set screw has worn out overtime causing rotation.At this time, permanent impairment of a body function or permanent damage to a body structure cannot be ruled out.Pain and weakness are not life-threatening, however, in this event, the patient required medical intervention to preclude permanent impairment or damage including prolonged hospitalization, physical therapy, and transfer to a skilled nursing facility for her symptoms, indicating a serious injury occurred.Therefore, hillrom considers this complaint reportable.Should additional information become available with additional inspection and evaluation of the device, a supplemental report will be submitted.

Brand Name
ALLEN YELLOFIN ELITE
Common Device Name
OPERATING ROOM ACCESSORIES TABLE TRAY
Manufacturer (Section D)
ALLEN MEDICAL SYSTEMS
100 discovery way
acton MA 01720
Manufacturer Contact
frances coote
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key15923585
Report Number3010216206-2022-00010
Device Sequence Number14754938
Product Code FWZ
UDI-Device Identifier00615521020149
UDI-Public615521020149
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model NumberO-YFES
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2022
Initial Report FDA Received Date12/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age24 YR
Patient SexFemale
Patient Weight90 KG